MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED
Model Number 71421377
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a legion implant on the left side on (b)(6) 2019, the patient the patient started experiencing a haemarthrosis of the knee on (b)(6) 2019; rivaroxaban restarted when swelling started.Clexane was given, and antibiotics /apixaban withheld.This adverse event has not been treated and is, therefore, ongoing.
 
Additional Manufacturer Narrative
D4: lot number and expiration date added.H4: manufacture date added.(b)(4).
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the provided crfs indicate that the reported mild hemarthrosis of the knee was an anticipated, serious adverse event, definitely related to the study procedure, but not the study device.The event was documented as resolved after hospitalization from (b)(6) 2021 to (b)(6) 2021 which included withholding the rivaroxaban/antibiotics/apixaban, covering with clexane and gradually restarting/increasing the apixaban on (b)(6) 2021.The patient withdrew from the study due to ill health per crf so the current patient status is unknown.The clinical root cause of the reported event could not be definitively concluded; however, joint hemarthrosis is a known potential post-operative complication following tka and tha procedures.The patient impact beyond the reported hemarthrosis, medication changes and prolonged hospitalization could not be determined as the event resolved per the crf.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication, traumatic injury, patient medical history or condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the reported mild hemarthrosis of the knee (ae#1) was an anticipated, serious adverse event, definitely related to the study procedure, but not the study device.The event was documented as resolved after hospitalization from (b)(6) 2021 which included withholding the rivaroxaban/antibiotics/apixaban, covering with clexane and gradually restarting/increasing the apixaban on (b)(6) 2021.The patient withdrew from the study due to ill health per crf so the current patient status is unknown.The clinical root cause of the reported event could not be definitively concluded; however, joint hemarthrosis is a known potential post-operative complication following tka and tha procedures.The patient impact beyond the reported hemarthrosis, medication changes and prolonged hospitalization could not be determined as the event resolved per the crf.No further medical assessment could be rendered at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication, traumatic injury, patient medical history or condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN HK FEM ASSEMBLY SZ 7 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11773604
Report Number1020279-2021-03733
Device Sequence Number17088447
Product Code KRO
UDI-Device Identifier00885556414880
UDI-Public00885556414880
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number71421377
Device Catalogue Number71421377
Device Lot Number16MM04283
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/06/2021
08/06/2021
09/10/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/09/2021
09/01/2021
09/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight101